Painful periods after going off BC?

posted 3 years ago in TTC
Post # 2
24457 posts
Honey Beekeeper
  • Wedding: June 2009

How long have you been on BC?  Sometimes it can mask problems like endometriosis.  You should get yourself to a doctor to see if you have any of these issues because it can affect TTC as well.

Post # 4
1834 posts
Buzzing bee
  • Wedding: August 2013 - backyard in the woods

It sounds like it could be endometriosis. I agree with MrsSaltWaterTaffy:. I’d see a doctor about it, a OBGYN or RE if possible, unless you really love your doctor. Many Primary Doctor’s will blow it off, but pain like that is not normal. It took me over a decade to get taken seriously/diagnosed with endometriosis. It can cause issues TTC, even in mild cases too.


Post # 5
3828 posts
Honey bee
  • Wedding: November 1999

It might be something you should discuss with your doctor. But i can tell you that birth control really reduces your PMS symptoms. My cramps are 10 times worse now that i am off BC. 

Post # 6
922 posts
Busy bee
  • Wedding: April 2014

I was on BC for over 10 years, and after getting off it I had horribly painful periods. They were also crazy heavy and I was bleeding through everything. After a year or so they’ve finally started to clam down. Also, my ovulations are extremely painful every other month, which I heard is because I’m releasing multiple eggs. Midol works miracles.

Post # 8
6158 posts
Bee Keeper
  • Wedding: October 2013

yes, I was on BC for 10+ years, the last 2 years I only had AF every 3 months. 

when i went off BCP in June 2013 and got AF for the first time without BCP, i forgot how painful cramps were.  I hadn’t experienced that in a long time.  now I’m used to it and it doesn’t seem as bad as it did those first few cycles.

Leave a comment

Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors